Hail, Benton
- When
- September 18, 9:00 PM EST
- Where
- Benton County, 0.69 mi N of Swanington
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.590, -87.280
Large hail reported across southern parts of Benton County.
A low pressure system moved towards northern Illinois during the evening hours, causing thunderstorms to develop in the afternoon and evening hours across northern Illinois and northwest Indiana. A moist environment helped to produce heavy rainfall across portions of northern Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A low pressure system moved towards northern Illinois during the evening hours, causing thunderstorms to develop in the afternoon and evening hours across northern Illinois and northwest Indiana. A moist environment helped to produce heavy rainfall across portions of northern Illinois. A brief tornado occurred across the Frankfort-Monee area. As the storm moved over northwest Indiana hail and wind damage occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 18, 7:06 PM EST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
706 PM CDT FRI SEP 18 2015
.SHORT TERM...
211 PM CDT
THROUGH TONIGHT...
IN ADDITION TO SOME LIGHT RAIN/DRIZZLE FARTHER NORTH...WE ARE
BEGINNING TO SEE SCATTERED SHOWER DEVELOPMENT FARTHER NORTH INTO
OUR AREA THIS AFTERNOON AS THE AREA BEGINS TO FEEL MORE OF THE
LIFT FROM A PAIR OF LEADING SHORTWAVES AHEAD OF A VERY WELL
DEFINED UPPER LEVEL TROUGH AND CLOSED CIRCULATION MOVING EAST
THROUGH THE DAKOTAS. THE FIRST OF THESE WAVES IS PUSHING INTO WEST
CENTRAL ILLINOIS WHERE MORE ORGANIZED THUNDERSTORM ACTIVITY IS
FOCUSED. THESE ARE IN AREAS WHERE EARLIER BREAKS IN LOWER LEVEL
STRATUS HAVE ENABLED GREATER DESTABILIZATION. A STATIONARY
FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE WESTERN CWA. ADDITIONAL
ELEVATED THUNDERSTORMS THROUGH SOUTHERN IOWA AND EXTENDING TO NEAR
THE MISSISSIPPI RIVER IN FAR EASTERN IOWA AHEAD OF THESE
ADDITIONAL LEADING SHORTWAVES.
EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO INCREASE IN COVERAGE
INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA. AS THE AFTERNOON
CONTINUES. WITH THE THICK CLOUD COVER FARTHER NORTH...FEEL THE MORE
ACTIVE STORMS WILL BE CONFINED ALONG AND SOUTH OF INTERSTATE 80
WHERE LOCALLY HEAVY RAINFALL IS EXPECTED AND STORM MOTION IS NOT
SUPER FAST. A SEVERE THREAT EXISTS AS WELL DUE TO MODEST MID LEVEL
LAPSE RATES (NEAR 7 DEG/KM ON THE KDVN MORNING SOUNDING)...THOUGH
SHEAR HAS DECREASED SOMEWHAT LOWER THAN WHAT WAS DEPICTED EARLIER
TODAY ON THE RAP SPC MESOANALYSIS. IT IS FORECAST TO INCREASE
AGAIN AS THE AFTERNOON CONTINUES...KEEPING SOME THREAT FOR GUSTY
WINDS AND HAIL MAINLY FOR OUR WESTERN AND SOUTHERN AREAS.
WIDESPREAD SEVERE WEATHER WITH THIS WAVE IS NOT ANTICIPATED AS
SHOWERS/STORMS TO THE NORTH WILL BE ELEVATED.
IT LOOKS LIKE AFTER THIS ACTIVITY MOVES THROUGH...THERE COULD BE A
SHORT BREAK BEFORE THE MORE ORGANIZED ACTIVITY ASSOCIATED WITH THE
UPPER TROUGH MOVES THROUGH LATER THIS EVENING AND TONIGHT. THIS
BREAK...IF IT OCCURS...WOULD LAST THE LONGEST FOR POINTS SOUTH AND
EAST ABD THERE MAY NOT BE MUCH OF A BREAK IN AREAS NORTH AND WEST.
THE TIMING ON THIS ROUND OF MORE ORGANIZED THUNDERSTORM ACTIVITY IS
AFTER 7-8 PM IN THE WEST...AND AFTER 9 PM CLOSER TO CHICAGO. CURRENT
SHORT TERM RUNS OF THE HRRR/RAP SUGGEST IT COULD BE SLIGHTLY LATER
THAN THAT FOR AREAS SOUTH AND EAST OF I-57. THE BEST COMBINATION OF
UPPER Q-G FORCING FROM THE UPPER TROUGH AND LOWER FRONTOGENETICAL
FORCING ON THE BACK SIDE OF THE SURFACE LOW IS ALONG AND NORTH OF I-
80 FOR THIS SECOND ROUND OF STORMS...WHICH IS MAXIMIZED IN THE LATE
EVENING AND EARLY MORNING HOURS WHEN THE PERIOD OF HIGHEST CONCERN
FOR HEAVY RAIN EXISTS. MANY AREAS WILL SEE HEAVY RAIN ACTIVITY WITH
THIS WAVE...BUT HAVE HELD ONTO THE FLASH FLOOD WATCH FOR THE CURRENT
AREAS THAT RECEIVED THE HEAVIEST RAINS LAST NIGHT. LEAST FAVORED
AREAS ARE SOUTH AND EAST OF INTERSTATE 57 AND HAVE PLACED HIGHEST
QPF IN THE MOST FAVORED FORCING LOCATIONS IN NORTH AND NORTH CENTRAL
ILLINOIS. MOST UNSTABLE CAPE IN EXCESS OF 1000 J/KG AND EFFECTIVE
SHEAR OF 40+ KT SUGGEST THE POTENTIAL FOR SEVERE HAIL AND LOCALLY
STRONG WINDS AGAIN WITH THE LATER EVENING STORMS...WITH THE WIND
THREAT CONTINGENT ON STORMS EVOLVING INTO A LINE.
THE SURFACE LOW CONTINUES DEEPENING OVERNIGHT AS IT MOVES NORTHEASTWARD.
THE COLD FRONT SPREADS IN FROM NORTHWEST TO SOUTHEAST WHICH
SHOULD EASE SHOWER/STORM THREAT OVERNIGHT. BRISK NORTHWEST WINDS
WILL USHER IN A MUCH COOLER AND DRIER AIRMASS.
KMD
&&
.LONG TERM...
236 PM CDT
SATURDAY THROUGH FRIDAY...
MID-LEVEL SHORT WAVE TROUGH AND SURFACE FRONTAL SYSTEM ASSOCIATED
WITH SHORT TERM RAIN/THUNDERSTORMS WILL BE MOVING OUT OF THE
FORECAST AREA EARLY SATURDAY MORNING. LINGERING LOW LEVEL MOISTURE
BEHIND THE FRONT AND FORCING ASSOCIATED WITH THE PASSAGE OF THE
MID-LEVEL TROUGH MAY ALLOW A FEW SHOWERS/SPRINKLES TO PERSIST
MAINLY ACROSS THE FAR SOUTHEAST PARTS OF THE CWA PAST
SUNRISE...THOUGH BREEZY NORTH WINDS QUICKLY ADVECT DRIER AIR INTO
THE REGION PER FORECAST SOUNDINGS ALLOWING A QUICK END TO ANY
PRECIP AND DECREASING CLOUD COVER THROUGH THE LATE MORNING HOURS.
WHILE SUNSHINE RETURNS...COOLER TEMPS IN THE UPPER 60S/AROUND 70
AND BREEZY NORTH WINDS GUSTING AROUND 20 MPH ESPECIALLY IN THE
MORNING WILL MAKE FOR AN AUTUMN FEEL. SURFACE HIGH PRESSURE BUILDS
ACROSS THE AREA SATURDAY NIGHT...WITH CLEAR SKIES...LIGHT/CALM
WINDS AND COOL/DRY AIR MASS...WILL LIKELY PRODUCE SOME CHILLY LOW-
MID 40S IN COOLER SPOTS AND HAVE UNDERCUT GUIDANCE/BLENDED TOWARD
COOLER MAV MINS. BREEZY NORTH WINDS GUSTING 20-25 MPH SATURDAY
MORNING/EARLY AFTERNOON WILL QUICKLY DIMINISH DURING THE
AFTERNOON.
REST OF EXTENDED PERIOD LOOKS TO REMAIN VERY QUIET...WITH A
GRADUAL MODERATING TREND THROUGH MID/LATE WEEK AS UPPER RIDGE
DEVELOPS OVER THE SOUTHWESTERN CONUS...AND EVENTUALLY BUILDS
NORTHEASTWARD INTO THE GREAT LAKES REGION BY MID-WEEK. SURFACE
HIGH SLIDES EAST OF THE AREA BY LATER SUNDAY...THOUGH WESTERN
PERIPHERY OF SFC RIDGE AXIS LINGERS ACROSS THE REGION FOR A FEW
DAYS. THIS SETS UP A FAIRLY PLEASANT PERIOD OF MILD DAYS WITH
TEMPS SLOWLY WARMING FROM THE LOW 70S (UPPER 60S NEAR THE LAKE) TO
75-80/LOW 80S RANGE BY THE LATTER HALF OF THE WEEK...WITH LOWS IN
THE 40S/50S MODERATING BACK INTO THE 50S/NEAR 60.
NO REAL THREAT OF ORGANIZED RAIN APPEARS AT THIS TIME BEYOND
SATURDAY MORNING...UNTIL PERHAPS LATE THURSDAY OR FRIDAY AS A WEAK
COLD FRONT SETTLES ACROSS THE UPPER MISSISSIPPI/WESTERN LAKES
REGION. SOME MODEL SOLUTIONS KEEP THIS FRONT NORTH OF THE AREA
HOWEVER...OR DONT DEVELOP SIGNIFICANT PRECIP ALONG IT...WITH THE
UPPER RIDGE RE-BUILDING INTO NEXT WEEKEND. THUS HAVE HELD FORECAST
DRY THROUGH FRI AND GIVEN JUST A NOD TO SLIGHTLY COOLER TEMPS
ACROSS THE NORTHERN PART OF THE FORECAST AREA BY FRIDAY PER
BLENDED GUIDANCE.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* RA/TSRA THIS EVENING WITH OCNL IFR CONDITIONS
* RA/TSRA ENDS OVERNIGHT WITH WIND SHIFT TO NW OR NNW LATE TONIGHT
* MODERATELY STRONG/GUSTY NNW WINDS SATURDAY MORNING
* WIND SHIFT TO NE PROBABLE LATE SATURDAY AFTERNOON/EARLY SAT
EVENING
IZZI
//DISCUSSION...UPDATED 00Z...
UPPER LEVEL DISTURBANCE AND APPROACH COLD FRONT WILL CONTINUE TO
SUPPORT FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS THIS EVENING
WITH OCNL HEAVY RAIN AND IFR CONDITIONS EXPECTED. SHRA/TSRA SHOULD
TAPER OFF AND END OVERNIGHT WITH PASSAGE OF COLD FRONT. GUSTY
NORTHWEST TO NORTH-NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT
WITH A COUPLE KNOTS OF 25-30KT GUSTS EXPECTED SAT MORNING BEFORE
WINDS SLOWLY EASE SATURDAY AFTERNOON. AS WINDS BEGIN TO EASE
DURING THE AFTERNOON EXPECT LAKE BREEZE TO FORM AND PUSH GRADUALLY
WESTWARD AND LIKELY MOVING ACROSS ORD/MDW DURING THE LATE
AFTERNOON OR EARLY EVENING BEFORE WINDS SUBSIDE WITH SUNSET. COULD
SEE FEW HOURS OF MVFR CIGS IMMEDIATELY BEHIND THE FRONT LATE
TONIGHT BUT SHOULD SEE TREND TO VFR CONDITIONS SATURDAY MORNING.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM CONFIDENCE IN TIMING OF ENDING OF TSRA TONIGHT
* MEDIUM-HIGH CONFIDENCE REMAINING FORECAST ELEMENTS
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUNDAY THROUGH THURSDAY...VFR.
IZZI
&&
.MARINE...
257 PM CDT
MAIN MARINE CONCERNS ARE IN THE FIRST 24-36 HOURS OF THE FORECAST
THIS AFTERNOON...WITH A PERIOD OF NORTH GALES LIKELY ON CENTRAL
AND SOUTHERN LAKE MICHIGAN SATURDAY MORNING.
A NEARLY STATIONARY COLD FRONT STRETCHED FROM LOW PRESSURE OVER
EASTERN CANADA...SOUTHWEST ACROSS LAKE MICHIGAN TO THE SOUTHERN
PLAINS. A SURFACE LOW PRESSURE WAVE WILL LIFT NORTHEAST ALONG THE
FRONT THIS EVENING...EVENTUALLY DEEPENING AS IT LIFTS NORTHEAST OF
THE LAKE EARLY SATURDAY AND PULLING THE COLD FRONT SOUTHEAST AND
CLEAR OF THE LAKE. AS THE LOW DEEPENS OFF TO THE NORTHEAST EARLY
SATURDAY...AND HIGH PRESSURE BEGINS TO BUILD EASTWARD ACROSS THE
PLAINS...THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT
AND LOW LEVEL COLD AIR ADVECTION IS EXPECTED TO LEAD TO A BRIEF
PERIOD OF 30-35 KT WINDS OVER THE LAKE. GALE FORCE WINDS APPEAR TO
BE MOST LIKELY ACROSS CENTRAL AND SOUTHERN LAKE MICHIGAN FROM THE
PREDAWN HOURS THROUGH MID-LATE MORNING SATURDAY. WINDS WILL THEN
QUICKLY DIMINISH LATER SATURDAY AFTERNOON AND NIGHT AS THE SURFACE
HIGH MOVES INTO THE REGION.
BEYOND SATURDAY...THE WEATHER PATTERN LOOKS TO REMAIN FAIRLY
QUIET WITH THE TRAILING WESTERN PERIPHERY OF THE SURFACE RIDGE
AXIS REMAINING OVER THE CENTRAL OR SOUTHERN PART OF THE
LAKE...WHILE AN AREA OF LOW PRESSURE PASSES WELL NORTH OF THE
LAKES THROUGH MID- WEEK. THIS WILL LIKELY RESULT IN MODEST SOUTH-
SOUTHWEST WINDS INCREASING A BIT ON THE NORTH END OF THE LAKE AND
PERHAPS GUSTING 15-20 KTS AT TIMES...WHILE REMAINING LIGHTER
FARTHER SOUTH.
RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
UNTIL 7 AM SATURDAY.
BEACH HAZARDS STATEMENT...ILZ006-ILZ014...4 AM SATURDAY TO 10 PM
SATURDAY.
IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...4 AM SATURDAY TO 10 PM
SATURDAY.
LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
LMZ779...4 AM SATURDAY TO 1 PM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CDT FRI SEP 18 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
348 PM CDT FRI SEP 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF QUARTERS.
WINDS GUSTING TO 60 MPH.
BRIEF DOWNPOURS...LEADING TO FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WERE MOVING INTO PORTION OF NORTHERN
ILLINOIS THIS AFTERNOON...AND WILL CONTINUE TO OVERSPREAD MUCH
OF THE OUTLOOK AREA INTO THIS EVENING. THERE COULD BE A BREAK
DURING THE MID TO LATE EVENING HOURS...BEFORE ANOTHER MORE
ORGANIZED AREA OF THUNDERSTORMS MOVE IN OVERNIGHT. RAIN AND
THUNDERSTORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST AROUND
SUNRISE SATURDAY MORNING.
DISCUSSION:
A NEARLY STATIONARY COLD FRONTAL BOUNDARY STRETCHED ACROSS
NORTHERN ILLINOIS THIS AFTERNOON...WITH A SURFACE LOW PRESSURE
WAVE ALONG THE FRONT OVER NORTHWEST MISSOURI. THIS LOW WILL
LIFT NORTHEAST ALONG THE FRONT THIS EVENING AND TONIGHT...AND
WILL RESULT IN INCREASING RAIN AND THUNDERSTORMS ACROSS THE
OUTLOOK AREA FROM LATE THIS AFTERNOON THROUGH TONIGHT. PORTIONS
OF FAR NORTHERN ILLINOIS RECEIVED HEAVY RAINFALL OF 1 TO 3
INCHES FROM STORMS ON THURSDAY NIGHT...AND HEAVY
RAINFALL IS LIKELY TONIGHT WHICH COULD PRODUCE LOCALIZED
FLOODING. SOME STORMS COULD PRODUCE SEVERE WEATHER...IN THE
FORM OF GUSTY WINDS AND LARGE HAIL...ESPECIALLY THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH WAVES WILL CREATE HAZARDOUS SWIMMING CONDITIONS FOR ILLINOIS
AND INDIANA BEACHES SATURDAY AND SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON INTO
TONIGHT...MAINLY ACROSS AREAS SOUTH OF INTERSTATE 80 AND WEST OF
INTERSTATE 39 IN NORTHERN ILLINOIS.
&&
LMZ740>745-192100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
348 PM CDT FRI SEP 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF
LAKE MICHIGAN.
.DAY ONE...TONIGHT.
PERIODIC THUNDERSTORMS ARE LIKELY ACROSS THE NEARSHORE WATERS
THROUGH TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE.
NORTH GALE FORCE WINDS ARE LIKELY TOWARD MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A PERIOD OF NORTH GALE FORCE WINDS ARE LIKELY SATURDAY
MORNING...WITH LARGE WAVES HAZARDOUS TO SMALL CRAFT LIKELY
LINGERING THROUGH SATURDAY EVENING.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
348 PM CDT FRI SEP 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE TONIGHT. A FEW
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE
SOUTHERN HALF OF THE LAKE.
NORTH GALE FORCE WINDS ARE LIKELY LATE TONIGHT...ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE LAKE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NORTH GALE FORCE WINDS ARE LIKELY SATURDAY MORNING...ACROSS
THE SOUTHERN HALF OF THE LAKE.
&&
RATZER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 PM CDT FRI SEP 18 2015
ILZ032-033-039-190115-
IROQUOIS IL-FORD IL-LIVINGSTON IL-
731 PM CDT FRI SEP 18 2015
...SPECIAL WEATHER STATEMENT FOR FORD...SOUTHEASTERN LIVINGSTON AND
IROQUOIS COUNTIES UNTIL 815 PM CDT...
AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ASHKUM TO NEAR ONARGA
TO GIBSON...AND MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WATSEKA... PAXTON... GIBSON CITY...
PIPER CITY... STOCKLAND... CLAYTONVILLE...
GILMAN... CLIFTON... ONARGA...
MILFORD... CHATSWORTH... SHELDON...
CISSNA PARK... ASHKUM... BUCKLEY...
CULLOM... GIBSON... CRESCENT CITY...
DANFORTH... MELVIN...
INCLUDING THE FOLLOWING INTERSTATE...
I-57 BETWEEN MILE MARKERS 258 AND 299.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4060 8846 4098 8825 4096 8754 4049 8754
4049 8793 4040 8793 4040 8846
TIME...MOT...LOC 0031Z 281DEG 38KT 4090 8806 4067 8808 4046 8841
BIRKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
738 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN W LA SALLE 41.34N 89.10W
09/18/2015 M3.12 INCH LA SALLE IL COCORAHS
STORM TOTAL SO FAR.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
808 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN 4 S CARPENTERSVILLE 42.06N 88.26W
09/18/2015 M3.00 INCH KANE IL COCORAHS
SINCE MIDNIGHT. 2.17 INCHES FELL IN 60 MINUTES.SEVERAL
ROADS INUNDATED.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
816 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD MENDOTA 41.55N 89.12W
09/18/2015 LA SALLE IL LAW ENFORCEMENT
A PORTION OF 251 WAS CLOSED DUE TO FLOODING FOLLOWING THE
HEAVY RAINFALL.
&&
KBIRKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
834 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FLASH FLOOD LIBERTYVILLE 42.28N 87.97W
09/18/2015 LAKE IL LAW ENFORCEMENT
41 AND 176 FLOODED.
&&
KBIRKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
842 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 3 SSW WELLINGTON 40.50N 87.70W
09/18/2015 M0.75 INCH IROQUOIS IL EMERGENCY MNGR
VIA VERMILLION CO EMA ALSO REPORTED 55 MPH WINDS
&&
IZZIThe Indianapolis radar (KIND), 130 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
1 hail. Local standard time, as filed.
Large hail reported across southern parts of Benton County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602753.